MAUDE Adverse Event Report: KARL STORZ SE & CO. KG STONE BASKET, 2.5 FR., TIP, HELICAL

KARL STORZ SE & CO. KG STONE BASKET, 2.5 FR., TIP, HELICAL
Model Number 27023TD
Medical Device Problem Codes Difficult to Open or Close (2921); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "the first stone was removed during urs without any problems.However, when attempting to remove the second stone, the basket of the stone basket could not be closed and the stone could not be removed.The stone basket was pulled out in an open state.There was no replacement device available on site, so major surgery was performed immediately.The patient was under anesthesia for a longer period of time and underwent major surgery immediately afterwards.The user changed the procedure from endoscopic to surgical.The procedure took 90 minutes longer, but the dog was able to go home the same day.".
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
According to the error description from the customer, a first stone was removed during urs (veterinary procedure on a dog) without any problems.However, when attempting to remove a second stone, the basket of the stone basket could not be closed and the stone could not be removed.During inspection of the returned product it was found that the outer cover has been plastically deformed in several places.Due to the deformation of the cover, the stone trap basket is firmly enclosed and its function (sliding back and forth) is no longer possible.Based on the deformations found on the cover of the returned product, it is concluded that the most probable causes are application of too much pressure/force during use, or coming into contact with a hot surface or too hot environmental conditions.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
STONE BASKET, 2.5 FR., TIP, HELICAL
Common Device Name
STONE BASKET, 2.5 FR., TIP, HELICAL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key22022384
Report Number2020550-2025-00787
Device Sequence Number9504534
Product Code FFL
UDI-Device Identifier04048551390146
UDI-Public04048551390146
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
Report Date (Section F) 08/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27023TD
Device Catalogue Number27023TD
Device Lot Number35563
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/21/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date09/02/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown
Date Report Sent to FDA05/05/2025